Alert archive / Texas / Freeze Warnings in 2021
Freeze Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this freeze warning at Apr 19, 2021, 1:51 PM CDT for 12 counties in Texas. It took effect at Apr 20, 2021, 4:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2021, 1:51 PM CDT (18:51 UTC)
- In effect from
- Apr 20, 2021, 4:00 AM CDT
- Expired
- Apr 20, 2021, 10:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 20 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2648 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
283 WWUS74 KLUB 191851 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 151 PM CDT Mon Apr 19 2021 TXZ025-026-031-037-042-201330- /O.CAN.KLUB.FZ.A.0001.210420T0900Z-210420T1500Z/ /O.NEW.KLUB.WI.Y.0012.210420T0600Z-210420T1700Z/ /O.NEW.KLUB.FZ.A.0002.210421T0600Z-210421T1400Z/ Hall-Childress-Motley-Dickens-Garza- Including the cities of Turkey, Childress, Roaring Springs, Spur, Lake Alan Henry, Dickens, Post, Memphis, Matador, and Kirkland 151 PM CDT Mon Apr 19 2021 ...WIND ADVISORY IN EFFECT FROM 1 AM TO NOON CDT TUESDAY... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... ...FREEZE WATCH IS CANCELLED... * WHAT...For the Wind Advisory, north winds 25 to 35 mph with gusts up to 50 mph expected. For the Freeze Watch, sub-freezing temperatures as low as 30 possible. * WHERE...Childress, Dickens, Garza, Motley and Hall Counties. * WHEN...For the Wind Advisory, from 1 AM to Noon CDT Tuesday. For the Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Take steps now to protect tender plants from the cold. && $$ TXZ023-024-028>030-033>036-039>041-201330- /O.UPG.KLUB.FZ.A.0001.210420T0900Z-210420T1500Z/ /O.NEW.KLUB.FZ.W.0001.210420T0900Z-210420T1500Z/ /O.NEW.KLUB.WI.Y.0012.210420T0600Z-210420T1700Z/ /O.NEW.KLUB.FZ.A.0002.210421T0600Z-210421T1400Z/ Swisher-Briscoe-Lamb-Hale-Floyd-Cochran-Hockley-Lubbock-Crosby- Yoakum-Terry-Lynn- Including the cities of Silverton, Lubbock, Plains, Whiteface, Denver City, Happy, Wolfforth, Quitaque, Lockney, ODonnell, New Home, Olton, Hale Center, Crosbyton, Amherst, Tulia, Slaton, Littlefield, Wellman, Plainview, Meadow, Brownfield, Floydada, Tahoka, Ralls, Levelland, Sundown, and Morton 151 PM CDT Mon Apr 19 2021 ...WIND ADVISORY IN EFFECT FROM 1 AM TO NOON CDT TUESDAY... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM CDT TUESDAY... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 30 expected. For the Wind Advisory, north winds 25 to 35 mph with gusts up to 50 mph expected. For the Freeze Watch, sub-freezing temperatures as low as 27 possible. * WHERE...The South Central Texas Panhandle and much of the South Plains. * WHEN...For the Freeze Warning, from 4 AM to 10 AM CDT Tuesday. For the Wind Advisory, from 1 AM to Noon CDT Tuesday. For the Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ032-038-043-044-201330- /O.NEW.KLUB.WI.Y.0012.210420T0600Z-210420T1700Z/ /O.NEW.KLUB.FZ.A.0002.210421T0600Z-210421T1400Z/ Cottle-King-Kent-Stonewall- Including the cities of Old Glory, Paducah, Cee Vee, Guthrie, Dumont, Aspermont, and Jayton 151 PM CDT Mon Apr 19 2021 ...WIND ADVISORY IN EFFECT FROM 1 AM TO NOON CDT TUESDAY... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the Wind Advisory, northwest winds 25 to 35 mph with gusts up to 50 mph expected. For the Freeze Watch, sub-freezing temperatures as low as 30 possible. * WHERE...Cottle, Kent, King and Stonewall Counties. * WHEN...For the Wind Advisory, from 1 AM to Noon CDT Tuesday. For the Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Take steps now to protect tender plants from the cold. && $$ TXZ021-022-027-201330- /O.NEW.KLUB.WI.Y.0012.210420T0600Z-210420T1700Z/ Parmer-Castro-Bailey- Including the cities of Farwell, Bovina, Friona, Muleshoe, Dimmitt, and Hart 151 PM CDT Mon Apr 19 2021 ...WIND ADVISORY IN EFFECT FROM 1 AM TO NOON CDT TUESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Bailey, Castro and Parmer Counties. * WHEN...From 1 AM to Noon CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ GKendrick
1 follow-up statement
353 WWUS74 KLUB 201126 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 626 AM CDT Tue Apr 20 2021 TXZ023-024-028>030-033>036-039>041-201700- /O.CON.KLUB.FZ.W.0001.000000T0000Z-210420T1500Z/ /O.CON.KLUB.WI.Y.0012.000000T0000Z-210420T1700Z/ /O.CON.KLUB.FZ.A.0002.210421T0600Z-210421T1400Z/ Swisher-Briscoe-Lamb-Hale-Floyd-Cochran-Hockley-Lubbock-Crosby- Yoakum-Terry-Lynn- Including the cities of Silverton, Lubbock, Plains, Whiteface, Denver City, Happy, Wolfforth, Quitaque, Lockney, ODonnell, New Home, Olton, Hale Center, Crosbyton, Amherst, Tulia, Slaton, Littlefield, Wellman, Plainview, Meadow, Brownfield, Floydada, Tahoka, Ralls, Levelland, Sundown, and Morton 626 AM CDT Tue Apr 20 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 30 expected. For the Wind Advisory, north winds 25 to 35 mph with gusts up to 50 mph expected. For the Freeze Watch, sub-freezing temperatures as low as 27 possible. * WHERE...Swisher, Briscoe, Lamb, Hale, Floyd, Cochran, Hockley, Lubbock, Crosby, Yoakum, Terry, and Lynn Counties. * WHEN...For the Freeze Warning, until 10 AM CDT this morning. For the Wind Advisory, until Noon CDT today. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ025-026-031-032-037-038-042>044-201700- /O.CON.KLUB.WI.Y.0012.000000T0000Z-210420T1700Z/ /O.CON.KLUB.FZ.A.0002.210421T0600Z-210421T1400Z/ Hall-Childress-Motley-Cottle-Dickens-King-Garza-Kent-Stonewall- Including the cities of Turkey, Old Glory, Childress, Roaring Springs, Paducah, Spur, Cee Vee, Guthrie, Aspermont, Jayton, Lake Alan Henry, Dickens, Dumont, Post, Memphis, Matador, and Kirkland 626 AM CDT Tue Apr 20 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the Wind Advisory, northwest winds 25 to 35 mph with gusts up to 50 mph expected. For the Freeze Watch, sub-freezing temperatures as low as 30 possible. * WHERE...Childress, Cottle, Dickens, Garza, Kent, King, Motley, Stonewall and Hall Counties. * WHEN...For the Wind Advisory, until Noon CDT today. For the Freeze Watch, from late tonight through Wednesday morning. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Take steps now to protect tender plants from the cold. && $$ TXZ021-022-027-201700- /O.CON.KLUB.WI.Y.0012.000000T0000Z-210420T1700Z/ Parmer-Castro-Bailey- Including the cities of Farwell, Bovina, Friona, Muleshoe, Dimmitt, and Hart 626 AM CDT Tue Apr 20 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Bailey, Castro and Parmer Counties. * WHEN...Until Noon CDT today. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 01
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this freeze warning went out at Apr 19, 12:52 PM CDT, 59 minutes earlier.
Area forecast discussion, Apr 19, 12:52 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1252 PM CDT Mon Apr 19 2021 .AVIATION... VFR will prevail this afternoon into tonight, with southwesterly breezes becoming southerly around sunset. A strong cold front will traverse the terminals late tonight, after midnight, with gusty northerly winds in its wake. Post-frontal winds will become sustained near 25 knots for a period, and there is a chance KLBB could need an Airport Weather Warning if winds are slightly stronger than expected. The strong winds could kick up a little blowing dust. In addition, a brief bout of post-frontal MVFR cigs are possible early Tuesday. && .PREV DISCUSSION... /issued 323 AM CDT Mon Apr 19 2021/ SHORT TERM... Today will be the final warm day for several days. A low amplitude short wave will move overhead today but will have little impact on the region. A more amplified short wave to the southwest will move from northern Mexico into far West Texas today. Lift from this wave will be well to the south along with any chances of precipitation. A much stronger short wave will be rotating around a larger trough centered over Ontario. This short wave will move to the southeast over the northern Rockies today. It looks as though the front range will see more snowfall while we will again be precipitation free. In response, surface lee cyclogenesis will develop from southeastern Colorado through northeastern New Mexico. This will act to increase the southwesterly winds this afternoon and warm temperatures closer to seasonal averages but still shy of these values. The most notable impact in the near term will be a strong cold front quickly advancing through the region during the pre-dawn hours on Tuesday morning. Temperatures are not clear cut for Tuesday morning with strong cold air advection on-going around sunrise. Freezing temperatures are most likely around the extreme southwestern Texas Panhandle into the northwestern South Plains with additional chances on the caprock. Most of these areas have passed their average last freeze date except for the extreme southwestern Texas Panhandle which is roughly in the 19th-25th timeframe. LONG TERM... By late Tuesday morning and into the afternoon wind speeds will gradually diminish as heights begin to build in the wake of the aforementioned front. This front will bring a cooler airmass back to the region keeping temperatures in the 50's. Tuesday night into Wednesday morning winds should go light with mostly clear skies which will allow for excellent radiational cooling conditions with a cool airmass in place. This means that the entire forecast area will see temperatures close to or below freezing by early Wednesday morning. Near zonal flow will be in place aloft for Wednesday however surface high pressure will remain just to the east of the area which means that the cool temperatures (albeit a few degrees warmer than Tuesday) will continue. With the low to the east of the area southeasterly flow will begin to increase in earnest Wednesday evening and overnight which should bring a stratus deck into the forecast area by Thursday morning. Aloft, a weak disturbance near the Four Corners late Wednesday night will move across the OK Panhandle by Thursday morning. The combination of moist southeasterly flow and weak lift across the area should set the stage for some drizzle or perhaps light rain showers for all but the far western areas on Thursday. These low clouds should stick around for much of the day especially across the Rolling Plains and therefore cool temperatures will hang around once again. In fact, current forecasted temperatures may be too warm however due to the uncertainty at this time only trended slightly cooler than the blend. By Friday, the upper level pattern will become more southwesterly ahead of the next approaching shortwave trough. This southwesterly flow will help to dry out the lower levels of the atmosphere bringing an end to the low clouds. However, the exact evolution and timing of this low continues to vary within the various model and ensemble guidance. As it stands now it appears that the highest likelihood of seeing thunderstorms will be just east of the forecast area however some guidance indicates the potential as far west as the I-27 corridor. Until model guidance can come into better agreement will maintain the blend guidance which is in line with the SLU CIPS analog guidance. Another cold front will move into the region Saturday however this one will be much weaker with only a slight dip in temperatures with temperatures then warming again into early next week. /WCI && .LUB WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Tuesday morning for TXZ023>026-028>031-033>037-039>042. && 01/58/23
Hazardous weather outlook, Apr 19, 11:10 AM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1110 AM CDT Mon Apr 19 2021 TXZ021>044-201615- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1110 AM CDT Mon Apr 19 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. A cold front will plunge through the area late tonight, complete with strong northerly winds, areas of blowing dust and sub-freezing temperatures in spots. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Freeze Watch is in effect for much of the southern Texas Panhandle, South Plains and western Rolling Plains Tuesday morning. Additionally, strong northerly winds, potentially sustained in excess of 30 mph, will occur behind the front Tuesday morning. Wednesday morning, a frost or light freeze will be possible across the entire area. Thunderstorm chances may return to the region Friday, a few of which could be strong to severe.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:14 AM CDT | Freeze Watch | LUB | Briscoe, Childress, Cochran, Crosby, Dickens, Floyd and 11 more | 11 hr |
| Apr 19, 1:51 PM CDT | Freeze Watch | LUB | Briscoe, Childress, Cochran, Cottle, Crosby, Dickens and 15 more | 23 hr |
| Apr 19, 1:51 PM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.